MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR

BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR
Model Number GEM2754
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the rings of two (2) 3.0mm couplers fell out of the wing without any significant pressure.This was observed while inserting the coupler into the "right ring" while holding the device by hand during an intra-operation step.Another attempt was made to insert from the tip; however, was loose and fell out again.The issue was resolved by changing the size to a 2.5mm coupler.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to d9, h3, and h6.H11: two (2) actual devices and a companion sample were received for evaluation.The first 3.0mm coupler jaw was returned with the left ring seated in the jaw assembly.During visual inspection, no signs of use were visible such as dried blood which is not consistent with the complainant¿s statement that the event occurred during the surgical process.It is unknown if the returned product was cleaned prior to return for investigation.The right ring was no longer present in the jaw assembly.During the functional investigation, the jaw assembly was clicked into the anastomotic instrument (ai) as intended.The knob of the ai was rotated to ensure the jaw assembly would function as intended within the surgical process.There were no observed functional malfunctions with the jaw assembly.It is unknown if any portion of the preparation for use of the coupler product or use of the product in the surgical process may have contributed to the alleged defect.The second 3.0mm coupler jaw assembly was returned with both rings no longer seated in the jaw assembly.During visual inspection, no signs of use were visible such as dried blood which is not consistent with the complainant¿s statement that the event occurred during use.It is unknown if the returned product was cleaned prior to return for investigation.During the functional investigation, the jaw assembly was clicked into the anastomotic instrument (ai) as intended.The knob of the ai was rotated to ensure the jaw assembly would function as intended within the surgical process.There were no observed functional malfunctions with the jaw assembly.It is unknown if any portion of the preparation for use of the coupler product or use of the product in the surgical process may have contributed to the alleged defect.While it cannot be completely ruled out, it is unlikely that the manufacturing of the product contributed to the allegations as no defect could be found with the returned 3.0mm coupler product.The 3.0mm coupler jaw assembly companion sample that was returned for investigation was sealed in its original packaging.Upon investigation, the companion sample of the 3.0mm coupler jaw assembly was clicked into the anastomotic instrument and brought together.The rings aligned as intended when approximated.The companion sample that was sent for investigation met all finished good requirements and functioned as intended.While it can be assumed that the complaint product also functioned, device malfunction cannot be fully determined as part of this investigation.A device history review revealed no issues that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
GEM MICROVASCULAR ANASTOMOTIC COUPLER
Common Device Name
DEVICE,ANASTOMOTIC,MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave w.
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23089691
Report Number1416980-2025-04674
Device Sequence Number10502198
Product Code MVR
UDI-Device Identifier00844735002683
UDI-Public(01)00844735002683(10)SP25C03-2235628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K861985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGEM2754
Device Catalogue Number511100300060
Device Lot NumberSP25C03-2235628
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown